• Announcements

    • Joelf

      Upgraded Sclero Forums!   05/18/2017

      Welcome to the Upgraded and Redesigned Sclero Forums!!   Our Forums are even better and more up to date than before.   Happy Posting to all our Members!!
Katzzz

New member

5 posts in this topic

Hello Everyone

 

I have Crohns in my small intestines. I had spit up blood on four different occasions so my doctor sent me to have an endoscopy once again. He said I had severe watermelon stomach and a few large ulcers. It was all fine three months ago when I had last endoscopy but after being on a certain steroid he thinks this may have triggered this problem. I'm waiting for the biopsy now. My doctor said he would have to do laser surgery most likely but has put me on sucralfate med to coat the lining of my stomach so it would hopefully heal up a bit.

 

I'm not having any pain at all but I'm having a lot of fatigue I get so tired. I have the dizziness where I have to sit a bit and rest. I'm thinking a bit of this is from not being weaned off the steroid med not sure because I was only on it for 4 months.

 

Is the watermelon stomach a long term disease? I'll know more once my doctor calls with the biopsy results.

Share this post


Link to post
Share on other sites

Hi Katzzz,

 

Welcome to Sclero Forums! I may be wrong, I often am, and I have no medical training at all, but it is my impression that when Watermelon Stomach (Gastric Antral Vascular Ectasia) is caused by medications, it is sometimes relieved when the medication is withdrawn. So, we can at least hope that for you it is a rather temporary situation.

 

When do you get your laser treatment?


Warm Hugs,

 

Shelley Ensz

Founder and President

International Scleroderma Network (ISN)

Hotline and Donations: 1-800-564-7099

 

The most important thing in the world to know about scleroderma is sclero.org.

Share this post


Link to post
Share on other sites

Thank you Shelley.

 

I'm sure hoping you aren't wrong this time :) That would be great!

 

It has only been 5 days and my doctor hasn't called yet about the biopsy. He asked me if I had took a lot of aspirin related medications; he asked me several times about this. I said "no" not very often do I ever take an ibuprofen.

 

I told him I had taken a cold preparation with acetaminophen and he said that was fine then he told me it could have been the steroid med. No more steroids for me in the future, that's for sure. I really don't know what he is going to do. But after the endoscopy he said he may need to do laser surgery. I'm hoping all he does is another endoscopy and finds it has all healed up after I finish this 10 day coarse of meds. I don't want to get laser treatment if I don't need it that's for sure. We sure place a lot of good faith in our doctors.

 

Thanks for your reply, I'm holding out for the best!

 

Kathy

Share this post


Link to post
Share on other sites

Let me add my welcome, Kathy. I didn't have a very serious problem but I had some stomach bleeding caused by continuous use of prescription NSAIDs for nearly six years. The bleeding cleared up right away after I quit taking them.


Warm wishes,

Jefa

 

Carrie Maddoux

(Retired)ISN Sclero Forums Support Specialist

(Retired)ISN Sclero Forums UK Chat Host

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Kathy,

 

My first major GI bleed was triggered by prednisone. I found out that I have GAVE. Mine is never going away. I have been fortunate in that I have only had two major GI bleeds. I only have had to have two argon plasma coagulation treatments. I know that there are people that have been on this forum that have to be treated monthly and still their hemoglobin is low. My hemoglobin has stayed between 11 and 13 for the past two years without any iron supplements. I think that I am one of the lucky ones. I hope that you turn out like that too. Good vibes are being sent your way.

 

Nan

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now